Thunderstorm Wind, Wayne
- When
- August 20, 4:00 PM EST
- Where
- Wayne County, 5 mi W of Jesup
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -81.967
Large trees down along Meadowwood Drive.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 20, 1:35 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT TUE AUG 20 2002 CURRENTLY...A LARGE AREA OF RAIN WITH EMBEDDED TSTORMS LINGERS ACROSS OUR SOUTHERN FL ZONES WITH MOSTLY CLOUDY CONDITIONS ELSEWHERE. THE CONVECTION HAS FIRED SOUTH OF A MID LVL TROUGH THAT EXTENDS FROM THE ATLANTIC SEABOARD SW INTO THE NORTHERN GOMEX. SHORT WAVES IN THE BASE OF THE TROUGH WILL MOVE W-SW OVER S GA AS THE UPR HIGH BUILDS N AND E OVER THE EASTERN U.S. TONIGHT. A SFC TROUGH WAS NOTED JUST NORTH OF THE MID LVL FEATURE THROUGH CENTRAL GA. CURRENT TEMPS ARE MOSTLY IN THE LOWER 80S...WITH MID 70S REPORTED ALONG THE COAST. TONIGHT...MID LVL HIGH BUILDS OVER THE TN VALLEY ADVECTING MOST MID LVL ENERGY WESTWARD AS THE CURRENT MID LVL TROUGH THAT EXTENDS ALONG THE FL-GA BORDER WEAKENS. THUS EXPECT PRECIP TO DIMINISH OVERNIGHT AND CLOUD COVER TO BECOME PARTLY CLOUDY OVER MUCH OF THE AREA. WILL MONITOR RADAR TRENDS FOR EVENING PRECIP...WILL BE SLIGHT AT MOST. THE EXCEPTION FOR EVENING WORDING WILL BE SOME POSSIBLE EARLY MORN SHRA ACROSS THE WESTERN AND SOUTHERN FL ZONES IN LOW LVL CONVERGENT BANDS...SO MAY KEEP MO CLOUDY WORDING AND SLIGHT CHC THROUGHOUT TONIGHT THERE. WED & WED NIGHT...MID AND UPR LVL RIDGE BUILDS OVER THE MID ATLANTIC REGION WITH A DIFFUSE WEAKENING TROUGH EXTENDING OVER CENTRAL GA. THE SFC RIDGE AXIS ACROSS FL BEGINS TO BUILD NORTH BRINGING LOW LVL S-SE FLOW TO THE AREA. THE GREATEST INSTABILITY WILL BE IN TWO MAIN AREAS WED AFTN. THE FIRST IS ACROSS S GA WHERE VORT LOBES ALOFT WILL ADVECT WESTWARD ON THE SOUTHSIDE OF THE MID LVL HIGH. THE SECOND AREA IS ACROSS MAINLY CENTRAL FL WHERE THE SEA BREEZE COLLISION IS FAVORED. DRYING BEGINS TO FUNNEL OVER COASTAL AREAS LATE WED AS SFC RIDGE BEGINS TO BUILD OVER THE REGION FROM THE NORTH. CHC POPS WARRANTED FOR ALL ZONES AND SLIGHT CHC FOR EVENING CONVECTION. THU THROUGH FRI...DRIER AND MORE STABLE AIR MOVING OVER THE FORECAST AREA FROM THE NORTH AS THE UPR & MID LVL HIGHS POSITION OVER THE SOUTHEAST U.S. H5 TEMPS WARM TO -4 TO -5 AS MID LVL ENERGY DIMINISHES OVER THE AREA. SFC HIGH BUILDS OVER THE SOUTHEAST BRINGING LIGHT E-SE FLOW TO THE AREA. WILL WORD FOR CHC POPS THU WITH HIGHER POPS OVER WESTERN AND SOUTHERN FL ZONES. SLIGHT CHC FOR GA FRI GIVEN STACKED RIDGING...AND 30% EAST FL ZONES WITH 40% FOR SOUTHERN AND WESTERN FL ZONES. EXTENDED...MID LVL HIGH SHIFTS S OVER FL WITH UPR LVL DYNAMICS CONSEQUENTLY WELL SOUTH OF THE FORECAST AREA SAT. SFC RIDGE EXTENDS THROUGH N FL BRINGING A VERY LIGHT SFC FLOW...ALLOWING TEMPS TO WARM TO LOWER 90S WITH SEA BREEZE COLLISIONS MAINLY ACROSS THE CENTRAL PENINSULA THROUGH THE WEEKEND. WITH LITTLE MEAN LAYER MOISTURE ALOFT...WILL WORD THE WEEKEND FOR SLIGHT CHC POPS AND WARMER THAN CLIMO TEMPS. MON MEAN LAYER MOISTURE INCREASES ACROSS GA AHEAD OF APPROACHING SFC FRONT COLD FRONT WITH SOUTHERLY FLOW OVER THE AREA. CHC POPS MON & TUE AS FLOW BECOMES STRONGER AND MOISTURE INCREASES. MARINE...NO HEADLINES NOR MAJOR CHANGES PLANNED. BUOYS REPORT RELATIVELY LIGHT S-SW WINDS WITH 41008 08G11KTS AND 41012 REPORTING NEAR CALM CONDITIONS ATTM. SEAS 1-2 FT ALONG THE COAST. PRELIM CCF AMG TT 072/091 071/091 092 24252 SSI TT 076/088 076/089 076 24242 JAX TT 073/090 072/091 072 24242 SGJ TT 073/088 072/089 073 24342 GNV TT 072/090 071/090 071 24352 OCF TT 072/090 071/090 071 24352 .JAX... .GA...NONE. .FL...NONE. BROYLES/CARROLL
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE AUG 20 2002 ...THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAINFALL POSSIBLE... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. STORM MOTION WILL BE A SLOW DRIFT TO THE EAST. THIS SLOW STORM MOTION WILL ALLOW FOR VERY HEAVY RAINFALL IN SOME AREAS...WITH LOCALIZED FLOODING POSSIBLE. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN SOME AREAS...ESPECIALLY SOUTH OF A SAINT AUGUSTINE TO GAINESVILLE LINE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. A FEW STORMS WILL BE STRONG THIS AFTERNOON. HOWEVER...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees down along Meadowwood Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311870.